Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jul 28, 2007, 11:15 PM CDT for 33 counties in Texas. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 11:15 PM CDT (04:15 UTC)
- Expired
- Jul 30, 2007, 7:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 8:32 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 8:32 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 832 PM CDT SAT JUL 28 2007 .UPDATE... CONVECTION ON THE WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER THE BROAD UPPER LEVEL LOW IS STILL LOCATED OVER THE TRANS PECOS REGION THIS EVENING. WILL CONTINUE LOW POPS OVERNIGHT...ESPECIALLY IN THE VICINITY OF THE UPPER LOW. GRIDS AND TEXT PRODUCTS UPDATED BASED ON CURRENT AND ANTICIPATED TRENDS. && .PREV DISCUSSION... /ISSUED 644 PM CDT SAT JUL 28 2007/ AVIATION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS, HOWEVER MAY NOT IMPACT TAF SITES AND WILL ONLY MENTION CB. MODELS SUGGEST SOME REDEVELOPMENT LATE TONIGHT INTO SUNDAY MORNING ALONG THE RIO GRANDE AS WELL AS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS ON SUNDAY, HOWEVER WILL ONLY GO WITH PROB30. VFR SKIES WILL PREVAIL, EXCEPT FOR MVFR BETWEEN 09Z AND 16Z AS WELL AS IN SHOWERS AND THUNDERSTORMS. VARIABLE WINDS LESS THAN 10 KTS TONIGHT WILL BE S TO SE 10 KTS OR LESS ON SUNDAY. WIND GUSTS TO 30 KTS ARE POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUL 28 2007/ DISCUSSION... UPPER LOW DRAPED ACROSS WESTERN TEXAS HAS ALLOWED A CLUSTER OF THUNDERSTORMS TO DEVELOP ALONG THE EDWARDS PLATEAU. SCATTERED CONVECTION HAS BEEN PERSISTENT ACROSS THE EASTERN TWO-THIRDS OF THE CWA...BUT HAS BEEN MORE OF A CHAOTIC NATURE RATHER THAN AN ORGANIZED SYSTEM. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE AFTERNOON HOURS...WITH THE BEST CHANCE FOR RAIN THIS EVENING SLIDING TO THE SOUTHWEST COUNTIES AS THE UPPER LOW SHIFTS SOUTHWESTWARD. THE ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS DIURNAL HEATING IS LOST. AS THE UPPER LOW CONTINUES TO WOBBLE ACROSS WEST TEXAS A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN PERCHED OVER SOUTH CENTRAL TEXAS FOR AT LEAST ANOTHER DAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED TOMORROW...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. HOLDING OFF ON A FLASH FLOOD WATCH AS THE ACTIVITY WILL ONCE AGAIN BE GENERALLY DISORGANIZED. HOWEVER...HAVE GONE WITH MENTION OF LOCALLY HEAVY RAIN AS ANY OF THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALIZED FLASH FLOODING. RAIN CHANCES WILL BEGIN TO DECREASE ON MONDAY AS AN UPPER RIDGE BUILDS INTO THE REGION FROM THE EAST. HOWEVER...CAN STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN THIRD OF THE CWA. THIS RIDGING PATTERN WILL ALLOW A GRADUAL WARMING TREND THROUGH THE MIDDLE OF THE WEEK. GFS AND ECMWF GUIDANCE ARE PERSISTENT WITH TRACKING THE UPPER RIDGE TO OUR NORTHWEST BY THE END OF THE WEEK. SOUTHERLY SFC FLOW WILL KEEP GULF MOISTURE IN THE REGION THROUGH THE WEEK. RAIN CHANCES RE-ENTER THE PICTURE BY THE END OF THE WEEK AS A FRONTAL BOUNDARY DRIFTS INTO THE REGION SHOULD BE ENOUGH TO GENERATE AT LEAST SCATTERED STORMS...PARTICULARLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 89 75 93 75 / 30 50 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 90 73 94 72 / 30 50 20 20 10 DEL RIO INTL AIRPORT 73 90 76 92 75 / 50 60 60 40 30 SAN ANTONIO INTL AIRPORT 73 88 74 91 75 / 40 50 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CDT SAT JUL 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 556 AM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 28, 5:47 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLOOD UVALDE 29.22N 99.78W
07/28/2007 UVALDE TX LAW ENFORCEMENT
HIGHWAY 55 NORTHWEST OF UVALDE IS CLOSED DUE TO WATER
OVER THE ROAD AND HIGHWAY 481 SOUTHWEST OF TOWN IS CLOSED
DUE TO WATER OVER THE ROAD.
&&
PMLocal storm report, Jul 28, 7:17 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLOOD 7 N VANDERPOOL 29.84N 99.55W
07/28/2007 BANDERA TX EMERGENCY MNGR
PARTS OF HIGHWAY 187 ARE UNDER WATER FROM THE SABINAL AND
MEDINA RIVERS.
&&
PMLocal storm report, Jul 28, 8:44 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M0.00 INCH GONZALES TX CO-OP OBSERVER
COOP OBSERVER NEAR CHEAPSIDE MEASURED 3.61 INCHES FROM 6
PM TO 8 PM.
&&
PMLocal storm report, Jul 28, 8:47 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CHEAPSIDE 29.28N 97.40W
07/28/2007 M3.61 INCH GONZALES TX CO-OP OBSERVER
CORRECTION...THE COOP OBSERVER HAD 3.61 INCHES FROM 6PM
TO 8PM.
&&
PMLocal storm report, Jul 28, 10:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 PM CDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD 4 N MEDINA 29.86N 99.25W
07/28/2007 BANDERA TX DEPT OF HIGHWAYS
HIGHWAY 16 IS CLOSED FROM MEDINA TO KERR COUNTY LINE DUE
TO FLOODING AT THE FREEMAN CROSSING AND BENTON CROSSING.
1042 PM FLOOD 8 WNW WIMBERLEY 30.04N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
HIGHWAY 2325 FROM WIMBERLEY TO BLANCO IS CLOSED IN SPOTS
NEAR LOW WATER CROSSINGS. HIGHWAY 12 FROM WIMBERLEY TO
DRIPPING SPRINGS IS CLOSED AT LOW WATER CROSSINGS, AS
WELL AS HIGHWAY 150 FROM KYLE TO WIMBERLEY, CLOSED AT LOW
WATER CROSSINGS.
1042 PM FLOOD 3 NE FISCHER 30.00N 98.23W
07/28/2007 HAYS TX LAW ENFORCEMENT
FISCHERS ROAD FROM FISCHER TO WIMBERLY IS CLOSED AT THE
LOW WATER CROSSINGS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 4:26 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:02 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 11:37 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 6:59 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 2 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.